Alert archive / Indiana / Beach Hazards Statements in 2016

Beach Hazards Statement 12, NWS Chicago, IL

September 9, 2016Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Sep 9, 2016, 3:48 PM CDT for Lake County, Porter County, Indiana. It took effect at Sep 10, 2016, 11:00 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 3:48 PM CDT (20:48 UTC)
In effect from
Sep 10, 2016, 11:00 AM CDT
Expired
Sep 11, 2016, 10:00 AM CDT
In force
23 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WHUS43 KLOT 092048
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
348 PM CDT FRI SEP 9 2016

INZ001-002-100500-
/O.NEW.KLOT.BH.S.0012.160910T1600Z-160911T1500Z/
LAKE IN-PORTER-
348 PM CDT FRI SEP 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING. 

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

BEACHLER
7 follow-up statements
318 
WHUS43 KLOT 100230
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
930 PM CDT FRI SEP 9 2016

INZ001-002-101030-
/O.CON.KLOT.BH.S.0012.160910T1600Z-160911T1500Z/
LAKE IN-PORTER-
930 PM CDT FRI SEP 9 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SUNDAY MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$
363 
WHUS43 KLOT 100821
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
321 AM CDT SAT SEP 10 2016

INZ001-002-101630-
/O.CON.KLOT.BH.S.0012.160910T1600Z-160911T1500Z/
LAKE IN-PORTER-
321 AM CDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM CDT THIS
MORNING THROUGH SUNDAY MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RATZER
212 
WHUS43 KLOT 101516
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1016 AM CDT SAT SEP 10 2016

INZ001-002-102330-
/O.CON.KLOT.BH.S.0012.160910T1600Z-160911T1500Z/
LAKE IN-PORTER-
1016 AM CDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

BEACHLER
521 
WHUS43 KLOT 101955
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
255 PM CDT SAT SEP 10 2016

INZ001-002-110400-
/O.CON.KLOT.BH.S.0012.000000T0000Z-160911T1500Z/
LAKE IN-PORTER-
255 PM CDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

IZZI
399 
WHUS43 KLOT 110218
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
918 PM CDT SAT SEP 10 2016

INZ001-002-111030-
/O.CON.KLOT.BH.S.0012.000000T0000Z-160911T1500Z/
LAKE IN-PORTER-
918 PM CDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 8 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$
135 
WHUS43 KLOT 110914
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
414 AM CDT SUN SEP 11 2016

INZ001-002-111500-
/O.CON.KLOT.BH.S.0012.000000T0000Z-160911T1500Z/
LAKE IN-PORTER-
414 AM CDT SUN SEP 11 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...5 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

&&

$$

RATZER
142 
WHUS43 KLOT 111504
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1004 AM CDT SUN SEP 11 2016

INZ001-002-111615-
/O.EXP.KLOT.BH.S.0012.000000T0000Z-160911T1500Z/
LAKE IN-PORTER-
1004 AM CDT SUN SEP 11 2016

...BEACH HAZARDS STATEMENT HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ALLOWED THE BEACH
HAZARDS STATEMENT TO EXPIRE.

WAVES CONTINUE TO SUBSIDE ON SOUTHERN LAKE MICHIGAN. THEREFORE
THE BEACH HAZARDS STATEMENT HAS BEEN CANCELED.


$$

BEACHLER

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 2:44 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 9, 2:44 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
244 PM CDT FRI SEP 9 2016

.SHORT TERM...
232 PM CDT

For the remainder of the afternoon and through tonight, the primary
concern will be pcpn trends and ts.  Latest radar trends and high
res models are backing off significantly on the pcpn/ts potential.
Have been monitoring 2 areas of interest, warm advection pcpn
associated with a srn stream shortwave lifting newd through the
middle MS Valley to the ern Great lakes tonight while a nrn stream
shortwave and associated cold front slowly drop sewd through the
upper MS Valley.  The srn stream system has been generating little
pcpn and no thunder.  However, the associated moisture stream has
kept cloud cover over the region, which has, in turn, limited
temperatures somewhat today.  While some locations have been able to
hit 80F, much of the area should top out in the upper 70s this
afternoon.  Expect that the pcpn associated with the srn stream will
persist through the evening and into the overnight hours until the
nrn stream system can finally force it away.  The latest guidance
suggests that the upper trough and associated sfc front will slowly
drop sewd through the upper MS Valley, reaching nwrn IL by arnd 06Z.
At this point, the high res guidance still indicates some convective
potential, but then splits the forcing to the north and south of the
CWA, leaving a relative minima across nrn IL.  Still expect at least
sct shra along the frontal boundary and there is a chance for some
ts, but with conditions looking less favorable for the overnight
hours, have gone with just shra after midnight.  Some shra could
linger into the morning hours tomorrow, but generally expect that
all pcpn should come to an end by late morning as a cooler/drier air
mass spreads across the region.  With strong high pressure building
across the central plains and the main sfc low deepens as it tracks
toward the upper Great Lakes, winds should increase and become
rather gusty through the day tomorrow, with winds up to 25-30 mph at
time.  Temperatures should be a bit below normal with highs only in
the lower to middle 70s.

&&

.LONG TERM...
224 PM CDT

Saturday night through Friday...

500mb trough axis quickly pivots east across the Eastern Great
Lakes, as the quasi-zonal flow upstream begins to approach later
in the weekend. Sat ngt into Sun will be dominated by surface
ridging, with a robust thermal trough aloft arriving and keeping
temps seasonal with highs in the mid/upr 70s and lows in the
low/mid 50s to a few upper 40s early Sun morning away from Lake
Michigan. Heading into early next week, ensembles are in good
agreement with a 500mb trough arriving over the Pac-NW and
creating a weak ridge downstream for the Central Plains/Great
Lakes regions Tue/Wed. Surface ridging will drift east Mon, with
temps slowly warming back into the upper 70s to lower 80s by
middle of next week. Southerly flow will return and allow a chance
for showers/storms Mon aftn/Tue, before high pressure arrives
again towards the middle of next week and brings much cooler air
to the region. Highs could struggle to warm beyond the upper 60s
to lower 70s Wed, before moderating late next week to the mid/upr
70s. Otherwise dry weather Wed/Thur, until late next week.

Beachler

&&

.AVIATION...
For the 18Z TAFs...

A stream of low-mid level moisure has kept low cigs/vis across the
region, mainly south of the terminals. However, some of the
enhanced low level moisture has been able to creep northward
enough to bring ocnl mvfr/ifr cigs to the terminals this
afternoon. While GYY is the only site to remain mvfr as of arnd
1830Z, will keep tempo groups in the tafs as there is still some
potential for ocnl lower cigs/vis.

Forcing in the area of pcpn moving through cntrl IL into nrn IN
remains weak and expect less TS coverage than previously
anticipated. Also, the TS associated with the cold front slowly
dropping through the upper MS Valley is diminidhing in coverage
with respect to the total pcpn shield and the front is also making
little progress to the southeast. So, will keep any mention of TS
out of the tafs for now though an isold rumble of thunder is not
out of the question, especially with the pcpn associated with the
cold front.

Of greater concern will be cigs/vis overnight tonight. The latest
guidance is suggesting that ifr cigs are likely tonight, as early
as 06z. The air mass ahead of the cold front will saturate through
the night with ifr cigs likely persisting into the morning hours.
Improvement in conditions will not occur until after frontal
passage, when cooler/drier air will overspread the region. The
strong cold advection and a strengthening pressure gradient as
strong high pressure builds over the central plains will bring
stronger, gusty wly-nwly winds with gusts to arnd 25kt for the
afternoon hours tomorrow.

&&

.MARINE...
224 PM CDT

Low pressure will be steadily deepening as it lifts northeast
across the southern portions of Lake Michigan early Saturday
morning. The low will then usher in a tight pressure gradient
behind it mid-morning Saturday, resulting in winds increasing and
cooler air helping to quickly build waves not only in the
nearshore waters but for all of the open waters as well. The
gradient along the far northern portions of the lake could
approach gales at times, but feel that will be minimal and will
only mention occasional gale gusts at this time. Will have a small
craft advisory for the Illinois and Northwest Indiana nearshore
waters beginning Saturday late morning through early Sunday.

Then high pressure arrives Saturday night through Sunday, before
drifting east Monday and southerly winds returning. Then a frontal
boundary arrives Tuesday night with much cooler air arriving Wed
of next week and northwest winds, which will easily build waves
once again Wed into Thur of next week.

Beachler

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 9, 1:23 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
123 PM CDT FRI SEP 9 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101830-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
123 PM CDT FRI SEP 9 2016 /223 PM EDT FRI SEP 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
   LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
   LIMITED FLOODING RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.
MONDAY...
  LIMITED THUNDERSTORM RISK.
TUESDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.

DISCUSSION:

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN PORTIONS OF
THE OUTLOOK AREA SATURDAY MORNING. GUSTY NORTHWEST WINDS WILL
PRODUCE FAVORABLE CONDITIONS FOR RIP CURRENTS ON LAKE MICHIGAN
SATURDAY AND SUNDAY...ESPECIALLY ALONG THE INDIANA SHORE.
STRONG NORTHERLY WINDS MAY AGAIN PRODUCE A RIP CURRENT THREAT
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

GENERAL STORM MOTION OF THE DAY:

INSERT IN FORMAT MOVING EAST AT 35 MPH.

&&

LMZ740>745-101830-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
123 PM CDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING...AND AGAIN
TUESDAY AND TUESDAY NIGHT.

GUSTY WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY
INTO EARLY SUNDAY...AND AGAIN TUESDAY NIGHT INTO WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101830-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
123 PM CDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING...AND AGAIN
TUESDAY AND TUESDAY NIGHT.

GALE FORCE GUSTS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:05 AM CDTDense Fog AdvisoryLOTBenton, Jasper, Lake, Newton, Porter6 hr

Nearby

Beach Hazards Statements in Indiana, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.